• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

In hospital and desperate, question about Aripiprazole

F

floydfan

Member
Joined
Feb 28, 2012
Messages
16
Location
Kent, UK
Hi, I am presently in hospital on a section and I’ve just been told that, as far as I can see totally unjustifiably, tomorrow I am to have an injection of Aripiprazole forced onto me. I’ve been here for 17 days but have only seen the doctor once when I first got here and that was for only five minutes. I have been through hell and high water to try and see the doctor again but it is just not happening. But still she has somehow managed to ‘diagnose’ me behind my back, and I’ve not even been given a clue what her apparent diagnosis is. I’m feeling like a cornered caged tiger right now and no one here appears to want to listen to me. If this injection does come about tomorrow, is somebody with some experience able to tell me one thing? I know it’s Aripiprazole but I don’t know their intended dose. Am I likely to feel drugged up to the eyeballs so I can’t even think or function? This is worrying me so much as I am the sort of person who needs to stay in control. If anybody can comment on this today I would be so grateful, as it seems I only have 24 hours left before they intend to do this to me. Thanks x
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
9,857
Location
England
Hi,
I'm on aripipazole and it makes you feel more alert, you shouldn't feel drugged up. Try to work with the staff, it will be better for you. Ask to see the dr again and ask about diagnosis.
Sorry your going thru this.
Try not to worry, hopefully you will start to feel better on aripipazole.
Take care
 
Kerome

Kerome

Well-known member
Joined
Sep 29, 2013
Messages
12,748
Location
Europe
I know how frustrating it can be but please don’t be worried, aripiprazole is far from the worst drug they could be giving you. Try to take it easy and stay relaxed and civil.
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,534
Location
The West Country
It can be incredibly frustrating in hospital when you don't see a doctor and yet these big decisions are still being made for you. I've had similar experiences, so I get how annoying that is.
I'm guessing you may have had the injection already as you posted this more than a day ago. I hope that it's not as bad as you were fearing and that it might help.
I've been on lots of meds in the past and aripiprazole gave me less side effects than other meds.
 
Top